Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 74, NWS Flagstaff, AZ

October 5, 2006Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Oct 5, 2006, 5:58 PM MST for Coconino County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2006, 5:58 PM MST (00:58 UTC)
Expired
Oct 5, 2006, 7:00 PM MST
In force
62 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:10 PM MST, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 5, 3:10 PM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST THU OCT 05 2006

.SYNOPSIS...MOIST SOUTHERLY FLOW WILL PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF NORTHERN AND CENTRAL ARIZONA THROUGH
FRIDAY EVENING. THIS SYSTEM WILL ALSO BRING STRONG AND GUSTY SOUTH
WINDS TO THE AREA FRIDAY. EXPECT SOMEWHAT DRIER...BUT CONTINUED
UNSETTLED WEATHER TO PERSIST OVER THE WEEKEND AND INTO EARLY NEXT
WEEK AS LOW PRESSURE LINGERS OVER THE SOUTHWEST.

&&

.DISCUSSION...MOIST SOUTHERLY FLOW/SHEAR/ISENTROPIC LIFT/AND
INSTABILITY OVER MUCH OF THE AREA WILL PRODUCE WIDESPREAD
SHOWERS/THUNDERSHOWERS THROUGH FRIDAY EVENING. A STRONG FRONT WILL
ALSO MOVE THROUGH THIS AIRMASS FRIDAY AFTERNOON...ENHANCING HEAVY
RAINFALL. ISOLATED SEVERE WEATHER TODAY WILL CONTINUE TONIGHT AND
MAY BECOME QUITE BUSY EARLY FRIDAY. FLASH FLOOD WATCH IN EFFECT
THROUGH THE ENTIRE EVENT...THIS LOOKS GOOD. LOW PRESSURE LINGERS
SOUTHWEST OF THE STATE INTO EARLY NEXT WEEK...LOW GRADE POPS IN
PLACE TO COVER THIS. PETERSON.

&&

.AVIATION...FOR THE 00Z PACKAGE...SCT-NMRS SHRA/TSRA THROUGH FRIDAY
AFTERNOON. VFR CONDITIONS XCPT IFR CONDITIONS IN THE STRONGER TSRA.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FFA ALL FGZ ZONES UNTIL 6 PM MST
FRIDAY.

&&
Hazardous weather outlook, Oct 5, 4:30 AM MST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
430 AM MST THU OCT 5 2006

AZZ004>018-037>040-061400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
430 AM MST THU OCT 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AND CENTRAL ARIZONA
FOR THIS AFTERNOON THROUGH FRIDAY.

A VERY MOIST PACIFIC STORM SYSTEM WILL APPROACH THE AREA TODAY AND
FRIDAY. EXPECT WIDESPREAD MODERATE TO HEAVY RAIN TO DEVELOP THIS
AFTERNOON AND CONTINUE OVERNIGHT AND INTO FRIDAY. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 3 TO 4
INCHES POSSIBLE IN FAVORED LOCATIONS. AREA CREEKS AND RIVERS...AS
WELL AS DRY WASHES AND POORLY DRAINED AREAS...WILL SEE A SIGNIFICANT
INCREASE IN WATER FLOW TODAY THROUGH FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL SWEEP ACROSS
THE STATE DURING THE DAY FRIDAY. AS THIS SYSTEM MOVES ACROSS THE
REGION THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME
OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH STRONG WINDS AND LARGE
HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 5:34 PM MSTSevere Thunderstorm WarningFGZCoconino26 min
Oct 6, 1:22 AM MSTSevere Thunderstorm WarningFGZCoconino23 min
Oct 6, 1:39 AM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai25 min
Oct 6, 11:15 AM MSTFlash Flood WarningFGZCoconino2 hr
Oct 6, 1:58 PM MSTSevere Thunderstorm WarningFGZApache32 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.